MAUDE Adverse Event Report: DEPUY MITEK LLC US 30MM INTRAFIX TIBIAL SHEATH; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US 30MM INTRAFIX TIBIAL SHEATH; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 254601
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/10/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint screw and sheath were received and evaluated.Visual inspection reveals the sheath is twisted and broken in multiple locations.The complaint can be confirmed.The reported complaint mentioned that the sheath was probably not fully seated and the bone quality was hard.This is the root cause for this failure, as not fixing the sheath properly, in hard bone, would result in the twisting action, once the screw in inserted.A batch record review has been conducted and the results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints for this lot of devices that were released to distribution.At this point in time, no further action is warranted.If additional information is made available to mitek complaints in future, this complaint will be re-opened and re-evaluated.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by our affiliate that the surgeon went to use an intrafix tibial sheath and it has twisted and broke while he was using it.

Brand Name
30MM INTRAFIX TIBIAL SHEATH
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7696129
Report Number1221934-2018-52970
Device Sequence Number658443
Product Code MAI
UDI-Device Identifier10886705013074
UDI-Public10886705013074
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/10/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2016
Device Catalogue Number254601
Device Lot Number3724824
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2014
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2014
Initial Report FDA Received Date07/17/2018
Patient Sequence Number1